NgospelMedia.net is The No. 1 International Urban Gospel Media Website, The Largest Repository of Your Favorite Gospel Entertainment Website, Worldwide, Nigeria. We Published Latest Nigerian and Foreign Gospel Music Downloads, Videos; Lyrics, Artiste Biography, Daily Devotionals. NgospelMedia is mainly a Christian Website, as the Domain Name Speaks; Gospel; Which is also tagged as a Gospel On-line Ministry for Souls Winning...
A Texas woman who took part in a coronavirus vaccine trial was targeted by anti-vaxxers who used graphic images of a skin condition on her feet to spread fear and misinformation, according to a report.
Patricia, who is in her 30s, participated in a trial for the Pfizer/BioNTech vaccine, but was never administered the actual inoculation. Instead, she received a placebo of saltwater, the BBC reported.
Her gruesome skin condition was therefore unrelated to the jab, according to the report.
The dermatologic nightmare began in late October, when Patricia began feeling pain in her left foot during a stroll with her husband, who thought her shoes might have been rubbing.
But she later noticed that her sole became painfully swollen and a huge blister erupted. Later, her other foot also developed the same condition, which made it difficult for her to walk, the outlet reported.
Patricia visited a number of doctors who mentioned several possible causes, including a bad reaction to a medicine – focusing on the vaccine trial, in which she had received a second jab five days before the blisters appeared.
A GoFundMe page set up to raise money for her medical bills directly tied the blisters to the trial.
“My cousin Patricia, who lives in Texas, was a volunteer in a COVID-19 vaccine study recently and has had a severe adverse reaction; initially it was thought by multiple doctors to have been caused by the injection but now the cause is unclear,” the page reads.
“She has not been able to walk or go to work for almost 4 weeks now because of huge bleeding sores on her feet.”
Patricia agreed with the wording, not realizing how her condition would go viral as it was picked by various fringe elements, including an apocalypse-themed evangelical Christian site that promotes conspiracy theories about vaccines, the pandemic and the US election, the BBC reported.
The site included passages from the Bible describing Patricia’s feet as having “crusting holes that look a whole lot like the ‘grievous sores’ described in [the book of] Revelation.”
Her online plea continued to spread like wildfire and even ended up being translated in Polish, Portuguese and Romanian.
Patricia’s story was so alarming that Pfizer and her doctors began looking into her participation in the trial. She was informed that she had received a saline placebo, which would not cause her condition, the BBC reported.
“I have to assume some culpability for putting my story out there,” Patricia said. “It’s social media. You share it for one second and it can get picked up and go viral.”
She added: “My injury had nothing to do with the vaccine. My bad. People make mistakes.”
But the torrent of misinformation continued to spread around the world — and she received messages from pseudoscience influencers and abusive trolls, the BBC reported.
Patricia said people called her “an idiot, a drug addict, a convicted felon, con artist, a person of questionable character and worse.”
The anti-vaccine lobby got so bad that she decided to disable her social media profiles.
“The fact that these anti-vaxxers are using this to fuel their agenda is infuriating,” she told the BBC.
GoFundMe, which briefly removed her fund-raising page, has offered a refund to anyone who donated money under the false impression her condition caused by the vaccine trial.
The page has now raised $5,484.
“Patricia is still suffering from the painful skin condition on her feet; however, the cause has become unclear,” an update reads.
“The manufacturer of the vaccine has unblinded her due to this safety concern and it has been discovered she was in the placebo arm of the trial,” it continued.
“Although her dermatologist, emergency room physicians, and a vascular surgeon have told her this was caused by the injection, this apparently is not the case. She will be undergoing further testing and seeing new specialists to get the correct diagnosis and cause.”